Geometric versus non-geometric rough paths
Annales de l'I.H.P. Probabilités et statistiques, Volume 51 (2015) no. 1, pp. 207-251.

In this article we consider rough differential equations (RDEs) driven by non-geometric rough paths, using the concept of branched rough paths introduced in (J. Differential Equations 248 (2010) 693–721). We first show that branched rough paths can equivalently be defined as γ-Hölder continuous paths in some Lie group, akin to geometric rough paths. We then show that every branched rough path can be encoded in a geometric rough path. More precisely, for every branched rough path 𝐗 lying above a path X, there exists a geometric rough path 𝐗 ¯ lying above an extended path X ¯, such that 𝐗 ¯ contains all the information of 𝐗. As a corollary of this result, we show that every RDE driven by a non-geometric rough path 𝐗 can be rewritten as an extended RDE driven by a geometric rough path 𝐗 ¯. One could think of this as a generalisation of the Itô–Stratonovich correction formula.

Dans cet article, nous considérons des équations différentielles conduites par des trajectoires rugueuses non-géométriques en utilisant le concept de trajectoire rugueuse ramifiée introduit dans (J. Differential Equations 248 (2010) 693–721). Nous montrons d’abord que celles-ci peuvent être définies de manière équivalente comme une fonction γ-Hölderienne à valeurs dans un certain groupe de Lie, comme c’est le cas pour les trajectoires rugueuses dites « géométriques » . Nous montrons ensuite que toute trajectoire rugueuse ramifiée peut être encodée par une trajectoire rugueuse géométrique. Plus précisément, pour toute trajectoire rugueuse ramifiée 𝐗 définie au-dessus d’une trajectoire X, il existe une trajectoire rugueuse géométrique 𝐗 ¯ définie au-dessus d’une trajectoire étendue X ¯, de manière à ce que 𝐗 ¯ contienne toute l’information de 𝐗. Il en suit que toute équation différentielle conduite par 𝐗 peut être reformulée comme une équation différentielle modifiée conduite par 𝐗 ¯. On peut interpréter ceci comme une généralisation de la formule de correction Itô–Stratonovich.

DOI: 10.1214/13-AIHP564
Classification: 60H10,  34K28,  16T05
Keywords: rough paths, Hopf algebra, integration
     author = {Hairer, Martin and Kelly, David},
     title = {Geometric versus non-geometric rough paths},
     journal = {Annales de l'I.H.P. Probabilit\'es et statistiques},
     pages = {207--251},
     publisher = {Gauthier-Villars},
     volume = {51},
     number = {1},
     year = {2015},
     doi = {10.1214/13-AIHP564},
     zbl = {06412903},
     mrnumber = {3300969},
     language = {en},
     url = {}
AU  - Hairer, Martin
AU  - Kelly, David
TI  - Geometric versus non-geometric rough paths
JO  - Annales de l'I.H.P. Probabilités et statistiques
PY  - 2015
SP  - 207
EP  - 251
VL  - 51
IS  - 1
PB  - Gauthier-Villars
UR  -
UR  -
UR  -
UR  -
DO  - 10.1214/13-AIHP564
LA  - en
ID  - AIHPB_2015__51_1_207_0
ER  - 
%0 Journal Article
%A Hairer, Martin
%A Kelly, David
%T Geometric versus non-geometric rough paths
%J Annales de l'I.H.P. Probabilités et statistiques
%D 2015
%P 207-251
%V 51
%N 1
%I Gauthier-Villars
%R 10.1214/13-AIHP564
%G en
%F AIHPB_2015__51_1_207_0
Hairer, Martin; Kelly, David. Geometric versus non-geometric rough paths. Annales de l'I.H.P. Probabilités et statistiques, Volume 51 (2015) no. 1, pp. 207-251. doi : 10.1214/13-AIHP564.

[1] E. Abe. Hopf Algebras. Cambridge Tracts in Mathematics 74. Cambridge Univ. Press, Cambridge, 1980. Translated from the Japanese by Hisae Kinoshita and Hiroko Tanaka. | Zbl

[2] C. Brouder. Trees, renormalization and differential equations. BIT 44 (2004) 425–438. | MR | Zbl

[3] K. Burdzy and A. Mpolhkadrecki. Itô formula for an asymptotically 4-stable process. Ann. Appl. Probab. 6 (1996) 200–217. | MR | Zbl

[4] K. Burdzy and J. Swanson. A change of variable formula with Itô correction term. Ann. Probab. 38 (2010) 1817–1869. | MR | Zbl

[5] J. C. Butcher. An algebraic theory of integration methods. Math. Comp. 26 (1972) 79–106. | MR | Zbl

[6] T. Cass, M. Hairer, C. Litterer and S. Tindel. Smoothness of the density for solutions to Gaussian Rough Differential Equations, 2012. | Zbl

[7] P. Chartier, E. Hairer and G. Vilmart. Algebraic structures of B-series. Found. Comput. Math. 10 (2010) 407–427. | MR | Zbl

[8] K. T. Chen. Iterated path integrals. Bull. Amer. Math. Soc. 83 (1977) 831–879. | MR | Zbl

[9] A. Connes and D. Kreimer. Hopf algebras, renormalization and noncommutative geometry. Comm. Math. Phys. 199 (1998) 203–242. | MR | Zbl

[10] L. Coutin and Z. Qian. Stochastic analysis, rough path analysis and fractional Brownian motions. Probab. Theory Related Fields 122 (2002) 108–140. | MR | Zbl

[11] S. Dăscălescu, C. Năstăsescu and S. Raianu. Hopf Algebras: An Introduction. Monographs and Textbooks in Pure and Applied Mathematics 235. Marcel Dekker, New York, 2001. | MR | Zbl

[12] A. M. Davie. Differential equations driven by rough paths: An approach via discrete approximation. Appl. Math. Res. Express. 2 (2007). | MR | Zbl

[13] M. Errami and F. Russo. n-covariation, generalized Dirichlet processes and calculus with respect to finite cubic variation processes. Stochastic Process. Appl. 104 (2003) 259–299. | MR | Zbl

[14] L. Foissy. An introduction to Hopf algebras of trees. Preprint, 2013.

[15] G. B. Folland and E. M. Stein. Hardy Spaces on Homogeneous Groups. Mathematical Notes 28. Princeton Univ. Press, Princeton, NJ, 1982. | MR | Zbl

[16] P. Friz and N. Victoir. A note on the notion of geometric rough paths. Probab. Theory Related Fields 136 (2006) 395–416. | MR | Zbl

[17] P. Friz and N. Victoir. Differential equations driven by Gaussian signals. Ann. Inst. Henri Poincaré Probab. Stat. 46 (2010) 369–413. | Numdam | MR | Zbl

[18] P. Friz and N. Victoir. Multidimensional Stochastic Processes as Rough Paths. Theory and Applications. Cambridge Studies in Advanced Mathematics 120. Cambridge Univ. Press, Cambridge, 2010. | MR | Zbl

[19] M. Gradinaru, I. Nourdin, F. Russo and P. Vallois. m-order integrals and generalized Itô’s formula: The case of a fractional Brownian motion with any Hurst index. Ann. Inst. Henri Poincaré Probab. Stat. 41 (2005) 781–806. | Numdam | MR | Zbl

[20] R. Grossman and R. G. Larson. Hopf-algebraic structure of families of trees. J. Algebra 126 (1989) 184–210. | MR | Zbl

[21] M. Gubinelli. Controlling rough paths. J. Funct. Anal. 216 (2004) 86–140. | MR | Zbl

[22] M. Gubinelli. Ramification of rough paths. J. Differential Equations 248 (2010) 693–721. | MR | Zbl

[23] E. Hairer and G. Wanner. On the Butcher group and general multi-value methods. Computing (Arch. Elektron. Rechnen) 13 (1974) 1–15. | MR | Zbl

[24] A. Kirillov, Jr. An Introduction to Lie Groups and Lie Algebras. Cambridge Studies in Advanced Mathematics 113. Cambridge Univ. Press, Cambridge, 2008. | MR | Zbl

[25] A. Lejay and N. Victoir. On (p,q)-rough paths. J. Differential Equations 225 (2006) 103–133. | MR | Zbl

[26] T. Lyons. Differential equations driven by rough signals. Rev. Mat. Iberoamericana 14 (1998) 215–310. | MR | Zbl

[27] T. Lyons, M. Caruana and T. Lévy. Differential Equations Driven by Rough Paths. Lecture Notes in Mathematics 1908. Springer, Berlin, 2007. Lectures from the 34th Summer School on Probability Theory held in Saint-Flour, July 6–24, 2004. With an introduction concerning the Summer School by Jean Picard. | MR | Zbl

[28] T. Lyons and N. Victoir. An extension theorem to rough paths. Ann. Inst. H. Poincaré Anal. Non Linéaire 24 (2007) 835–847. | Numdam | MR | Zbl

[29] D. Manchon. Hopf algebras, from basics to applications to renormalization. ArXiv Mathematics e-prints, 2004.

[30] C. Reutenauer. Free Lie Algebras. London Mathematical Society Monographs. New Series. Oxford Science Publications 7. The Clarendon Press, Oxford Univ. Press, New York, 1993. | MR | Zbl

[31] M. E. Sweedler. Hopf Algebras. Mathematics Lecture Note Series. W. A. Benjamin, New York, 1969. | MR | Zbl

[32] N. Victoir. Levy area for the free Brownian motion: Existence and non-existence. J. Funct. Anal. 208 (2004) 107–121. | MR | Zbl

Cited by Sources: